Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 486, NWS Norman, OK

June 11, 2016Stephens County, Oklahoma

NWS Norman, OK issued this severe thunderstorm warning at Jun 11, 2016, 4:22 PM CDT for Stephens County, Oklahoma. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 11, 2016, 4:22 PM CDT (21:22 UTC)
Expired
Jun 11, 2016, 5:00 PM CDT
In force
38 min
Issued by
NWS Norman, OK
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Stephens County, OK

The radar

The Altus AFB radar (KFDR), 88 km from the middle of the area, began a volume at 21:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 9.4 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2016-06-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 752 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2016-06-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -36 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
752 J/kg
Mixed-layer CIN
-64 J/kg
Mixed-layer LCL
1140 m above ground
0-6 km bulk shear
3 kt
0-1 km storm-relative helicity
-36 m²/s²
0-3 km storm-relative helicity
-1 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

190 
WUUS54 KOUN 112122
SVROUN
OKC137-112200-
/O.NEW.KOUN.SV.W.0486.160611T2122Z-160611T2200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
422 PM CDT SAT JUN 11 2016

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN STEPHENS COUNTY IN SOUTHERN OKLAHOMA...

* UNTIL 500 PM CDT

* AT 422 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 4 MILES SOUTHWEST
  OF DUNCAN...MOVING NORTH AT 15 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  DUNCAN...COMANCHE AND EMPIRE CITY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3437 9794 3437 9807 3450 9814 3459 9814
      3459 9791
TIME...MOT...LOC 2122Z 174DEG 12KT 3446 9801 

HAIL...1.00IN
WIND...60MPH
 
$$

03
1 follow-up statement
440 
WWUS54 KOUN 112154
SVSOUN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
454 PM CDT SAT JUN 11 2016

OKC137-112204-
/O.EXP.KOUN.SV.W.0486.000000T0000Z-160611T2200Z/
STEPHENS OK-
454 PM CDT SAT JUN 11 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN STEPHENS COUNTY
WILL EXPIRE AT 500 PM CDT...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.

LAT...LON 3437 9794 3437 9807 3450 9814 3459 9814
      3459 9791
TIME...MOT...LOC 2150Z 174DEG 12KT 3446 9801 

$$

03

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 2:35 PM CDT, 1 hour 47 minutes earlier.

Area forecast discussion, Jun 11, 2:35 PM CDT, 1 hour 47 minutes before
Area Forecast Discussion
National Weather Service Norman OK
235 PM CDT SAT JUN 11 2016

.DISCUSSION...
Rain chances and heat will continue to be main focus for this forecast.

Very warm and humid airmass along with a minor disturbance has
lead to scattered showers/thunderstorms across portions
of southern OK and north TX this aftn. Much of this activity
is expected to dissipate early this evening. However, latest
models are indicating some redevelopment overnight near the
previously mentioned disturbance as it track east and northeast
through Red River valley overnight. Will likely keep chance pops
across the south for this possibility.

Not much change for Sunday as very warm and humid conditions
cont. Main focus may be across eastern part of state, but at
least a fewe choes may occur during the day just about anywhere.

For Sunday night into Monday, models still show the potential
for activity to move south out of western Kansas into northern
and perhaps central Oklahoma. Severe potential with any of this
activity looks to remain low.

By Tuesday, the stronger upper shortwave trough will make its
way east out of the central Rockies into the Central/Northern
Plains. Models cont to trend farther north with this wave,
leaving much of Oklahoma and north Texas with dry and hot
conditions for Tuesday. Still not out of the question to see a
few storms late Tuesday, but by far the better chances will
remain north of the area.

Mainly hot and muggy conditions then expected into the latter
part of the week with temps approaching the century mark and
daytime heat indicies between 100 and 105 possible. A trough will
drop south through the Ohio into the Mississippi River valleys by
the end of the week. This may bring a back-door cold front with
some slightly cooler temps and a low-end rain chance with it.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  71  89  71  89 /  20  40  30  30
Hobart OK         70  91  72  94 /  20  40  30  30
Wichita Falls TX  71  91  72  94 /  40  40  20  30
Gage OK           68  92  70  95 /  10  20  30  20
Ponca City OK     71  90  71  91 /  10  20  20  30
Durant OK         72  87  72  88 /  30  50  30  50

&&

.OUN Watches/Warnings/Advisories...
OK...None.
TX...None.
&&

26/30
Hazardous weather outlook, Jun 11, 11:52 AM CDT, 4 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1152 AM CDT SAT JUN 11 2016

OKZ004>048-050>052-TXZ083>090-121700-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-
NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-
BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-
CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-
TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-
JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-
FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1152 AM CDT SAT JUN 11 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN...
WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH
TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

.THUNDERSTORMS...
A FEW THUNDERSTORMS WILL BE POSSIBLE ACROSS SOUTHERN OKLAHOMA AND
NORTH TEXAS TODAY. HEAVY RAIN AND GUSTY WINDS WILL BE
POSSIBLE WITH SOME OF THE STORMS...BUT SEVERE STORMS ARE NOT
EXPECTED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

.THUNDERSTORMS...
THERE WILL BE A CHANCE OF THUNDERSTORMS EACH DAY EXCEPT WEDNESDAY.
HEAVY RAIN WILL CONTINUE TO BE A POTENTIAL PROBLEM. SEVERE STORMS
WILL BE POSSIBLE IN FAR NORTHWEST OKLAHOMA LATE MONDAY.

.HEAT...
INCREASING TEMPERATURES AND HIGH HUMIDITY WILL RESULT IN HIGH
AFTERNOON HEAT INDICES THROUGH MUCH OF THE WEEK...REACHING 100 TO
105 AT TIMES ACROSS MUCH OF CENTRAL AND SOUTHERN OKLAHOMA...AND
WESTERN NORTH TEXAS.

GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW
OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.

In the hours before

Special weather statement, Jun 11, 2:21 PM CDT, 2 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
221 PM CDT SAT JUN 11 2016

TXZ083-111945-
HARDEMAN TX-
221 PM CDT SAT JUN 11 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HARDEMAN COUNTY
UNTIL 245 PM CDT...

AT 218 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR MEDICINE MOUND...
MOVING NORTH AT 25 MPH.

HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 50 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...

LAT...LON 3438 9968 3437 9967 3438 9964 3437 9962
      3439 9958 3441 9958 3440 9949 3439 9947
      3413 9948 3416 9969
TIME...MOT...LOC 1918Z 188DEG 21KT 3422 9958

..SPEG.
Special weather statement, Jun 11, 3:22 PM CDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
322 PM CDT SAT JUN 11 2016

OKZ052-112100-
BRYAN OK-
322 PM CDT SAT JUN 11 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN BRYAN COUNTY UNTIL
400 PM CDT...

AT 322 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES SOUTHWEST OF
ALBANY...MOVING NORTHWEST AT 15 MPH.

HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 50 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...
FREQUENT CLOUD TO GROUND LIGHTNING...

LAT...LON 3385 9610 3383 9610 3384 9615 3382 9615
      3381 9618 3380 9618 3381 9616 3377 9617
      3375 9620 3377 9629 3370 9632 3369 9636
      3377 9642 3378 9645 3379 9645 3384 9649
      3402 9609 3384 9605
TIME...MOT...LOC 2022Z 156DEG 13KT 3380 9623

..SPEG.
Special weather statement, Jun 11, 3:25 PM CDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
325 PM CDT SAT JUN 11 2016

TXZ090-112100-
CLAY TX-
325 PM CDT SAT JUN 11 2016

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL CLAY COUNTY UNTIL
400 PM CDT...

AT 322 PM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING FROM
3 MILES SOUTH OF HENRIETTA TO 3 MILES NORTHEAST OF BELLEVUE...MOVING
NORTH AT 20 MPH.

HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS OVER 50 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...
FREQUENT CLOUD TO GROUND LIGHTNING...

LAT...LON 3370 9824 3398 9824 3389 9798 3360 9798
TIME...MOT...LOC 2022Z 194DEG 16KT 3376 9818 3367 9797

..SPEG.
Special weather statement, Jun 11, 4:03 PM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
403 PM CDT SAT JUN 11 2016

TXZ090-112130-
CLAY TX-
403 PM CDT SAT JUN 11 2016

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CLAY COUNTY UNTIL 430 PM
CDT...

AT 401 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR HENRIETTA...
MOVING NORTHEAST AT 10 MPH.

HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS OVER 50 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...

LAT...LON 3371 9821 3384 9836 3402 9820 3382 9798
TIME...MOT...LOC 2101Z 231DEG 9KT 3384 9821

..SPEG.
Special weather statement, Jun 11, 4:12 PM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
412 PM CDT SAT JUN 11 2016

OKZ039-112145-
STEPHENS OK-
412 PM CDT SAT JUN 11 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN STEPHENS COUNTY
UNTIL 445 PM CDT...

AT 412 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR COMANCHE...
MOVING NORTH AT 20 MPH.

HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 50 MPH...

LAT...LON 3432 9791 3432 9807 3459 9812 3459 9785
TIME...MOT...LOC 2112Z 179DEG 15KT 3440 9801

..SPEG.
Special weather statement, Jun 11, 4:20 PM CDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
420 PM CDT SAT JUN 11 2016

OKZ021-034-112215-
GREER OK-BECKHAM OK-
420 PM CDT SAT JUN 11 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL GREER AND CENTRAL
BECKHAM COUNTIES UNTIL 515 PM CDT...

AT 417 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTH OF
DELHI...MOVING NORTH AT 25 MPH.

HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 40 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...
FREQUENT CLOUD TO GROUND LIGHTNING...

LOCATIONS IMPACTED INCLUDE...
SAYRE...ERICK AND DELHI.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.

&&

LAT...LON 3541 10000 3542 9955 3506 9952 3505 9976
      3529 10000
TIME...MOT...LOC 2117Z 159DEG 23KT 3511 9966

03

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 11, 1:13 PM CDTSpecial Weather StatementOUNLove32 min
Jun 11, 3:22 PM CDTSpecial Weather StatementOUNBryan38 min
Jun 11, 4:09 PM CDTSevere Thunderstorm WarningOUNComanche36 min
Jun 11, 4:12 PM CDTSpecial Weather StatementOUNStephens33 min
Jun 11, 4:20 PM CDTSpecial Weather StatementOUNBeckham55 min
Jun 11, 4:31 PM CDTSevere Thunderstorm WarningOUNCotton, Tillman44 min
Jun 11, 4:49 PM CDTSpecial Weather StatementOUNComanche41 min
Jun 11, 4:57 PM CDTSpecial Weather StatementOUNStephens48 min
Jun 11, 5:19 PM CDTSpecial Weather StatementOUNCotton26 min
Jun 11, 5:24 PM CDTSevere Thunderstorm WarningOUNComanche34 min
Jun 11, 5:34 PM CDTSpecial Weather StatementOUNCaddo41 min
Jun 11, 5:40 PM CDTAreal Flood AdvisoryOUNComanche3 hr
Jun 11, 5:43 PM CDTSpecial Weather StatementOUNGrady47 min
Jun 11, 5:54 PM CDTFlash Flood WarningOUNComanche3 hr
Jun 11, 6:11 PM CDTSpecial Weather StatementOUNCaddo34 min
Jun 11, 6:13 PM CDTSevere Thunderstorm WarningOUNGrady32 min
Jun 11, 6:28 PM CDTSpecial Weather StatementOUNCuster47 min
Jun 11, 6:41 PM CDTSevere Thunderstorm WarningOUNCanadian, Cleveland, Grady, McClain, Oklahoma19 min
Jun 11, 6:49 PM CDTAreal Flood AdvisoryOUNGrady3 hr

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.